Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 138, NWS Louisville, KY

April 23, 20118 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 23, 2011, 1:16 AM CDT for 8 counties in Kentucky. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2011, 1:16 AM CDT (06:16 UTC)
Expired
Apr 23, 2011, 1:45 AM CDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Green County, KY, Hardin County, KY, Hart County, KY, Larue County, KY, Marion County, KY, Nelson County, KY, Taylor County, KY, Washington County, KY

The radar

The Louisville radar (KLVX), 65 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 1:43 AM CDTFUNNEL CLOUD8 S Magnolia, KYMEDIA RELAYED REPORT OF FUNNEL CLOUD NEAR ROWLETTS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 1:04 AM CDTTornado WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
719 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WUUS53 KLMK 230616
SVRLMK
KYC087-093-099-123-155-179-217-229-230645-
/O.NEW.KLMK.SV.W.0138.110423T0616Z-110423T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
216 AM EDT SAT APR 23 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
  WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  HART COUNTY IN SOUTH CENTRAL KENTUCKY...
  MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 245 AM EDT/145 AM CDT/

* AT 213 AM EDT/113 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SPRINGFIELD TO CUB
  RUN...MOVING SOUTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  SPRINGFIELD...
  MUNFORDVILLE...
  LEBANON...
  HODGENVILLE...
  LINWOOD AND SAINT JOSEPH...
  POTTSVILLE AND WILLOWTOWN...
  UNO AND REX...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3715 8592 3733 8615 3734 8613 3732 8610
      3734 8608 3738 8607 3739 8604 3741 8604
      3762 8579 3785 8524 3763 8504 3758 8505
      3715 8586
TIME...MOT...LOC 0616Z 309DEG 31KT 3770 8518 3724 8607
WIND...HAIL 60MPH 1.00IN

$$

EER
1 follow-up statement
217 
WWUS53 KLMK 230628
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
228 AM EDT SAT APR 23 2011

KYC093-230637-
/O.CAN.KLMK.SV.W.0138.000000T0000Z-110423T0645Z/
HARDIN KY-
228 AM EDT SAT APR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARDIN COUNTY IS
CANCELLED...

THE STORMS THAT PROMPTED THE WARNING MOVED EAST OF THE WARNED AREA.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3727 8607 3742 8595 3744 8593 3744 8589
      3748 8589 3758 8578 3780 8519 3779 8518
      3762 8504 3758 8506 3715 8586 3715 8592
TIME...MOT...LOC 0627Z 277DEG 12KT 3776 8515 3756 8568
          3730 8604

$$

KYC087-099-123-155-179-217-229-230645-
/O.CON.KLMK.SV.W.0138.000000T0000Z-110423T0645Z/
NELSON KY-WASHINGTON KY-LARUE KY-MARION KY-TAYLOR KY-GREEN KY-HART 
228 AM EDT SAT APR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT 
/145 AM CDT/ FOR HART...NORTHWESTERN GREEN...NORTHWESTERN 
TAYLOR...MARION...LARUE...SOUTHERN WASHINGTON AND SOUTHERN NELSON 
COUNTIES...

AT 222 AM EDT /122 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR 
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PLEASANT GROVE 
TO LEAFDALE TO WINESAP...MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL IMPACT...
  SPRINGFIELD...
  MUNFORDVILLE...
  LEBANON...
  HODGENVILLE...
  SAINT CATHARINE AND WINESAP...
  SAINT FRANCIS AND KESSINGER...
  HAMMONVILLE AND JERICHO...

1.25 INCH DIAMETER HAIL WAS REPORTED IN PRICEVILLE IN HART COUNTY AT 
215 AM EDT WITH THIS LINE OF STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT FOR THE WARNED 
AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF 
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR 
ROOM.

&&

LAT...LON 3727 8607 3742 8595 3744 8593 3744 8589
      3748 8589 3758 8578 3780 8519 3779 8518
      3762 8504 3758 8506 3715 8586 3715 8592
TIME...MOT...LOC 0627Z 277DEG 12KT 3776 8515 3756 8568
          3730 8604
WIND...HAIL 60MPH 1.00IN

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 1:10 AM CDT, 6 minutes earlier.

Area forecast discussion, Apr 23, 1:10 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 AM EDT SAT APR 23 2011

...FORECAST UPDATE #2...

NEW TORNADO WATCH IN EFFECT FOR MOST AREAS UNTIL 6AM EDT. STILL GOOD
LOW-LEVEL SHEAR IN THE ATMOSPHERE...AND MORE STORMS UPSTREAM IN SE
MO...SRN IL AND SW IN. NEW ZONES/WEB UPDATE COMING.

.FORECAST UPDATE...

TORNADO WATCH STILL IN EFFECT FOR MUCH OF SOUTH-CENTRAL INDIANA AND
CENTRAL KENTUCKY. UPSTREAM RADAR IMAGERY INDICATES A LINE OF
SEVERE/TORNADIC CELLS FROM ST LOUIS SOUTHWEST TO SPRINGFIELD
MO...WITH MORE STRONG TO SEVERE...POSSIBLY TORNADIC...STORMS
DEVELOPING IN WESTERN KY AND QUICKLY MOVING OUR WAY. LARGEST THREAT
OVERNIGHT WILL CERTAINLY BE ADDITIONAL HEAVY RAIN AND FLOODING...BUT
DAMAGING WINDS...LARGE HAIL AND POSSIBLE TORNADOES WILL BE POSSIBLE
WITH THE STRONGEST STORMS OVERNIGHT. INCREASED POPS TO CATEGORICAL
MOST PLACES OVERNIGHT...WITH SEVERE/HEAVY RAIN WORDING.

UPDATE OUT SOON.

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...

...ACTIVE WEATHER PERIOD ON TAP WITH EXCESSIVE RAINFALL AND POSSIBLE
SEVERE WEATHER...

...FLASH FLOOD WATCH REMAINS IN EFFECT FOR THROUGH SATURDAY...

FIRST OFF...HAVE MCS MOVING IN FROM THE SOUTHERN IL/IN BORDER AT
THIS TIME. THIS SYSTEM IS MOVING ALONG A WARM FRONTAL BOUNDARY THAT
IS LIFTING NORTH. HAVE SUFFICIENT COLD AIR ALOFT AND INSTABILITY TO
MAINTAIN THIS LINE AND BRING IN DAMAGING WIND POTENTIAL AS WELL AS
LARGE HAIL THROUGH THE EARLY EVENING HOURS.

NOW...WHAT WILL HAPPEN THE REST OF TONIGHT INTO SATURDAY. MESO-SCALE
MODELS HAVE NOT BEEN HANDLING THE EARLY PART OF THE FORECAST
CONSISTENTLY. HOWEVER...SYNOPTIC SCALE PATTERNS LOOK PRETTY
CONSISTENT FOR LATER THIS EVENING ON. COLD FRONT CURRENTLY OVER
WESTERN MISSOURI WILL MOVE INTO EASTERN MISSOURI THIS EVENING...THEN
INTO THE NORTHWEST CWA OVERNIGHT. THE FRONT IS EXPECTED TO LAY OUT
ROUGHLY ALONG THE AXIS OF THE OHIO RIVER...WHERE IT SHOULD REST THE
REST OF THE PERIOD...AS FLOW ALOFT WILL BE PARALLEL TO THE FRONT.

WITH A COUPLE MORE VORTMAXES EXPECTED TO MOVE THROUGH THE REGION IN
THE FLOW ALOFT...SATURDAY AFTERNOON AND EVENING...AREAS ALONG THE
FRONT WILL SEE MULTIPLE ROUNDS OF MODERATE TO HEAVY RAINFALL. FOR
RAINFALL TOTALS...WENT WITH 2.5-3 INCHES OVER SOUTHERN INDIANA FROM
NOW THROUGH SATURDAY DOWN TO A HALF INCH OR LESS AT THE KY/TN
BORDER. THUS WILL KEEP FLASH FLOOD WATCH IN PLACE.

AS FOR SEVERE WEATHER SATURDAY AND SATURDAY NIGHT...SOUNDINGS
INDICATE MORE SURFACE-BASED STORMS...GIVEN THAT MORE OF REGION WILL
BE FULLY IN THE WARM SECTOR. FORTUNATELY...MODELS INDICATE 850MB
WINDS WILL PEAK OUT IN THE 35-45 KNOT RANGE WITH THE VORTMAXES...SO
SEVERE WINDS ARE NOT EXPECTED AT THIS TIME. HOWEVER...CAPES ARE
FAIRLY HIGH AND WOULD SUPPORT SOME HAIL THREAT.

.LONG TERM (SUNDAY THROUGH FRIDAY)...

...SIGNIFICANT RAINS ANTICIPATED IN THE LONG TERM FORECAST PERIOD...

SUNDAY - TUESDAY...

SUNDAY WE/LL HAVE A FRONTAL BOUNDARY STALLED OUT SOMEWHERE OVER
SOUTHERN INDIANA WITH MULTIPLE WAVES OF PRECIP RIDING ALONG THAT
BOUNDARY.  AS A LOW PRESSURE DEVELOPS OVER MO/OK/TX MONDAY
MORNING...THE FRONT WILL MOVE NORTH A BIT PUTTING US IN THE WARM
SECTOR.  THIS WILL HELP TO DECREASE RAIN CHANCES OVER SOUTHERN
INDIANA.  MOST OF CENTRAL KY SHOULD BE DRY WITH SOME SUNSHINE
PEAKING THROUGH PARTLY CLOUDY SKIES.  WITH A STRONG SOUTHERLY
FLOW...TEMPS SHOULD WARM INTO THE LOW TO MID 80S FOR HIGHS AND LOW
TO MID 60S FOR LOWS.

THE LOW PRESSURE WILL STRENGTHEN AND MOVE NE INTO THE GREAT LAKES BY
TUES EVENING.  THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH
INTO OUR AREA TUES AND BECOME STATIONARY TO THE NORTH OF THE OHIO
RIVER BY TUES NIGHT. AHEAD AND ALONG OF THIS FRONT SHOWERS AND
THUNDERSTORMS WILL PUSH EAST ACROSS THE AREA TUES.  THE 12Z EURO AND
GFS DISAGREE ON HOW FAST THIS PRECIP WILL MAKE IT INTO THE
AREA...BUT GENERALLY IT LOOKS LIKE TUESDAY MORNING WILL BE PRIME FOR
T-STORMS.  SOME OF THESE STORMS COULD BE STRONG ESPECIALLY WEST OF
I-65 WITH HEAVY RAINFALL AS WELL.  TEMPS TUES SHOULD BE LIMITED TO
MID 70S TO AROUND 80.

WEDNESDAY - FRIDAY...

ANOTHER MORE POTENT LOW PRESSURE WILL THEN MOVE UP THE BOUNDARY
SOMEWHERE ALONG OR NORTH OF THE OHIO RIVER WED/WED NIGHT.  ANOTHER
THREAT FOR HEAVY RAINFALL AND POTENTIAL FLASH FLOODING WILL EXIST AS
AN AXIS OF HEAVY RAINFALL LOOKS TO SET UP SOMEWHERE OVER OUR ALREADY
WELL SATURATED FORECAST AREA.  STRONG STORMS COULD BE POSSIBLE AS
WELL ESPECIALLY OVER SOUTH CENTRAL KY SOUTH OF THE SFC LOW.

THURS HEAVY RAINS AND T-STORMS SHOULD BE GONE WITH ONLY A FEW SCT
SHOWERS IN THE UPPER TROUGH BEHIND THIS SFC LOW.  WE/LL FINALLY SEE
WHAT LOOKS TO BE A FEW DAYS OF DRY WEATHER FRI/SAT BEFORE ANOTHER
WEATHER SYSTEM APPROACHES ON SUN/MON.

TEMPS WILL BE IN THE 70S FOR WED...COOLING TO THE MID 60S FOR THURS
IN THE UPPER TROUGH.  A WARM UP FOR FRIDAY AND SATURDAY WILL PUSH
HIGHS BACK INTO THE 70S.

QPF SUMMARY...

TOTAL QPF AMOUNTS FOR THE WEEK LOOK TO BE BETWEEN 2 TO 4 INCHES AT
THIS TIME WITH LOCALLY HIGHER AMOUNTS ANTICIPATED.  THE BULK OF THIS
RAIN SHOULD OCCUR TUE-WED.

&&

.AVIATION (06Z TAF ISSUANCE)...

BOUNDARY WITH AMPLE SHOWERS AND THUNDERSTORMS ALONG IT WILL CONTINUE
TO AFFECT THE SDF TERMINAL MOSTLY...WITH STRONG TO SEVERE STORMS
OVER THE NEXT TWO HOURS...WITH GUSTS UP TO 50 KT POSSIBLE. STORMS
ARE NEARING BWG AT THE MOMENT...BUT LOOK WEAKER. STORMS WILL REACH
LEX WITHIN AN HOUR OR TWO JUST LIKE BWG AS WELL. IFR CIGS AND LIFR
VSBYS WILL BE THE RULE WITH ANY STORMS...AND LIKELY ON AND OFF
THROUGH 10Z...THOUGH MOST OF THE REGULAR THUNDERSTORMS WILL CONTAIN
MVFR CIGS/IFR VSBYS.

ANOTHER ROUND OF SHOWERS/STORMS WILL RETURN TO AT LEAST
SDF...PERHAPS LEX AND BWG SATURDAY AFTERNOON SO WE COULD SEE A BREAK
IN CONVECTION IN THE MORNING. NOT INCLUDING WINDS FROM STORMS...SFC
WINDS WILL LIKELY STAY OUT OF THE SOUTH AND REMAIN GUSTY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR KYZ023>043-
     045>049-053>055.

IN...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR INZ076>079-083-
     084-089>092.

&&

UPDATE.........AL
SHORT TERM.....RJS
LONG TERM......AML
AVIATION.......AL
Hazardous weather outlook, Apr 23, 1:15 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 AM EDT SAT APR 23 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-240615-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
215 AM EDT SAT APR 23 2011 /115 AM CDT SAT APR 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

A TORNADO WATCH IS IN EFFECT FOR MUCH OF THE OUTLOOK AREA THROUGH
6AM EDT. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT OVERNIGHT
FOR SOUTH-CENTRAL INDIANA AND MUCH OF CENTRAL AND NORTH CENTRAL
KENTUCKY.

SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF AN APPROACHING COLD
FRONT WILL CONTINUE TO BRING AMPLE HEAVY RAINFALL TO MANY PLACES
OVERNIGHT AS WELL AS THE CHANCE FOR SEVERE WEATHER. ALTHOUGH HEAVY
RAINFALL AND FLASH FLOODING WILL BE THE BIGGEST THREATS...THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS AS WELL AS POSSIBLE TORNADOES. THIS SEVERE
WEATHER THREAT WILL BEGIN TO DIMINISH TOWARDS DAWN.

SINCE THESE STORMS WILL AFFECT THE AREA DURING THE OVERNIGHT
HOURS...MAKE SURE TO HAVE YOUR NOAA WEATHER RADIO ON ALERT MODE SO
YOU CAN BE AWAKENED IN THE EVENT A WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FRONTAL BOUNDARY WILL STALL AROUND THE OHIO RIVER SATURDAY AND
SATURDAY NIGHT...BRINGING MORE ROUNDS OF PRECIPITATION. THE
POTENTIAL FOR FLASH FLOODING WILL CONTINUE AT LEAST THROUGH
SATURDAY...AND MAY CONTINUE BEYOND THAT. AREA RIVERS LIKELY WILL
SEE RAPID RISES...SO STAY TUNED FOR UPDATES TO RIVER FORECASTS
OVER THE NEXT COUPLE OF DAYS. IN ADDITION TO THE HEAVY
RAINFALL...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THE
STORMS SATURDAY AFTERNOON AND EVENING.

THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH
WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE
WITH US FOR SEVERAL MORE DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED FROM NOW THROUGH SATURDAY EVENING TO REPORT
ANY INSTANCES OF SEVERE WEATHER...AS WELL AS ANY FLOODING THAT
OCCURS.

AL

In the hours before

Special weather statement, Apr 22, 11:13 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1213 AM EDT SAT APR 23 2011

INZ077>079-090>092-KYZ023>025-028>034-230515-
BRECKINRIDGE-BULLITT-CLARK-FLOYD-HANCOCK-HARDIN-HARRISON-HENRY-
JEFFERSON-MEADE-OLDHAM-SCOTT-SHELBY-TRIMBLE-WASHINGTON-
1213 AM EDT SAT APR 23 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...QUARTER SIZE HAIL...AND DAMAGING WINDS ADVANCING THROUGH
SOUTHERN INDIANA AND CENTRAL KENTUCKY...

AT 1207 AM EDT /1107 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE FROM 9 MILES SOUTH OF
BROWNSTOWN TO 6 MILES NORTHWEST OF BRANDENBURG TO 8 MILES NORTHEAST
OF WHITESVILLE...MOVING EAST AT 60 MPH.

FREQUENT LIGHTNING...TORRENTIAL RAIN...QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...ARE EXPECTED WITH THESE STORMS.

* BY 110 AM EDT /1210 AM CDT/ THESE STORMS WILL IMPACT...
  LOUISVILLE...
  MADISON...
  LAGRANGE...
  FORT KNOX...
  CORYDON...
  NEW CASTLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE TREES AND DOWN POWER
LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE
AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES
SHOULD USE CAUTION.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3870 8520 3874 8532 3859 8522 3858 8505
      3823 8519 3813 8537 3815 8543 3806 8549
      3792 8574 3775 8683 3779 8684 3787 8667
      3785 8662 3790 8660 3803 8634 3877 8606
      3873 8587 3882 8580 3892 8521
TIME...MOT...LOC 0410Z 255DEG 51KT 3876 8594 3806 8620
          3780 8675

13
Local storm report, Apr 23, 12:22 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
122 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 AM     TSTM WND DMG     4 NNW TELL CITY         38.00N  86.79W
04/23/2011                   PERRY              IN   BROADCAST MEDIA

            WEHT RELAYING REPORT OF TREES DOWN

&&

EVENT NUMBER LMK1100535

LG
Local storm report, Apr 23, 12:23 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
123 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 AM     TSTM WND DMG     4 NNW TELL CITY         38.00N  86.79W
04/23/2011                   PERRY              IN   BROADCAST MEDIA

            WEHT RELAYING REPORT OF TREES DOWN IN TROY... IN

&&

CORRECTED REMARKS

EVENT NUMBER LMK1100535

LG
Local storm report, Apr 23, 12:29 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
129 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 AM     TSTM WND DMG     TELL CITY               37.95N  86.76W
04/23/2011                   PERRY              IN   BROADCAST MEDIA

            WEHT REPORTS TREES DOWN ON BOYD ROAD OFF OF NEW
            IN-237...REPORT OF TRUCK FLIPPED OVER AND DOWNED POWER
            LINES

&&

EVENT NUMBER LMK1100536

LG
Local storm report, Apr 23, 12:31 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
131 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 AM     FLOOD            TELL CITY               37.95N  86.76W
04/23/2011                   PERRY              IN   BROADCAST MEDIA

            WEHT REPORTS S.R. 37 AS WELL AS OTHER SIDE STREETS
            FLOODED. DEPTH OF WATER ON ROAD UNKNOWN.

&&

EVENT NUMBER LMK1100537

LG
Local storm report, Apr 23, 12:53 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
153 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 AM     HAIL             4 SSW LEITCHFIELD       37.43N  86.32W
04/23/2011  E0.50 INCH       GRAYSON            KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100538

LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 11:05 PM CDTFlash Flood WarningLMKBreckinridge, Hancock8 hr
Apr 22, 11:06 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade24 min
Apr 22, 11:13 PM CDTSpecial Weather StatementLMKBullitt, Henry, Jefferson, Meade, Oldham, Shelby and 1 more62 min
Apr 22, 11:29 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade31 min
Apr 22, 11:36 PM CDTTornado WarningLMKHancock24 min
Apr 22, 11:50 PM CDTFlash Flood WarningLMKMeade6 hr
Apr 22, 11:50 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson25 min
Apr 23, 12:14 AM CDTSevere Thunderstorm WarningLMKBullitt, Henry, Jefferson, Oldham, Shelby, Spencer31 min
Apr 23, 12:14 AM CDTTornado WarningLMKMeade31 min
Apr 23, 12:25 AM CDTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble20 min
Apr 23, 12:32 AM CDTSevere Thunderstorm WarningLMKGrayson, Hardin28 min
Apr 23, 12:38 AM CDTTornado WarningLMKHenry22 min
Apr 23, 12:43 AM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Green, Marion, Taylor32 min
Apr 23, 12:57 AM CDTSevere Thunderstorm WarningLMKHardin, Hart, Larue, Nelson18 min
Apr 23, 1:18 AM CDTTornado WarningLMKBoyle, Mercer, Washington27 min
Apr 23, 1:24 AM CDTSevere Thunderstorm WarningLMKButler, Grayson, Ohio36 min
Apr 23, 1:27 AM CDTTornado WarningLMKHart18 min
Apr 23, 1:31 AM CDTFlash Flood WarningLMKGrayson, Hardin, Hart, Larue, Nelson5 hr
Apr 23, 1:43 AM CDTTornado WarningLMKBoyle, Garrard, Jessamine, Madison, Mercer32 min
Apr 23, 1:45 AM CDTSevere Thunderstorm WarningLMKBoyle, Green, Hart, Larue, Marion, Mercer and 3 more30 min
Apr 23, 1:47 AM CDTTornado WarningLMKButler, Edmonson, Grayson28 min
Apr 23, 2:13 AM CDTSevere Thunderstorm WarningLMKGreen, Marion, Taylor32 min
Apr 23, 2:45 AM CDTSpecial Weather StatementLMKCasey30 min
Apr 23, 3:03 AM CDTFlash Flood WarningLMKBoyle, Casey, Lincoln, Marion, Taylor65 min
Apr 23, 3:12 AM CDTSpecial Weather StatementLMKGarrard, Lincoln33 min
Apr 23, 3:16 AM CDTSpecial Weather StatementLMKHancock, Jefferson, Meade, Oldham44 min
Apr 23, 3:39 AM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade36 min
Apr 23, 3:59 AM CDTAreal Flood AdvisoryLMKJefferson, Oldham3 hr
Apr 23, 4:15 AM CDTSpecial Weather StatementLMKOhio30 min
Apr 23, 4:21 AM CDTSpecial Weather StatementLMKAnderson, Franklin, Nelson, Scott, Spencer, Washington and 1 more24 min
Apr 23, 4:29 AM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Scott, Shelby, Woodford31 min
Apr 23, 4:33 AM CDTFlash Flood WarningLMKBreckinridge, Bullitt, Grayson, Hancock, Hardin6 hr
Apr 23, 4:47 AM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Nicholas, Scott43 min
Apr 23, 4:52 AM CDTSpecial Weather StatementLMKMercer, Nelson, Washington23 min
Apr 23, 5:17 AM CDTTornado WarningLMKBourbon, Nicholas28 min
Apr 23, 5:26 AM CDTSpecial Weather StatementLMKOhio34 min
Apr 23, 5:30 AM CDTFlash Flood WarningLMKButler, Grayson, Ohio4 hr
Apr 23, 5:51 AM CDTAreal Flood AdvisoryLMKAnderson, Bourbon, Boyle, Bullitt, Clark, Fayette and 16 more3 hr
Apr 23, 6:21 AM CDTFlash Flood WarningLMKBreckinridge, Hancock6 hr
Apr 23, 6:26 AM CDTFlash Flood WarningLMKGrayson, Hardin, Hart, Larue6 hr
Apr 23, 6:32 AM CDTSevere Thunderstorm WarningLMKGreen, Hart, Metcalfe28 min
Apr 23, 6:51 AM CDTFlash Flood WarningLMKMeade5 hr
Apr 23, 9:30 AM CDTRiver Flood WarningLMKJefferson, Meade12 days
Apr 23, 9:32 AM CDTRiver Flood WarningLMKTrimble6 days
Apr 23, 9:33 AM CDTRiver Flood WarningLMKHardin, Nelson14 days
Apr 23, 9:35 AM CDTRiver Flood WarningLMKOhio28 days
Apr 23, 10:02 AM CDTSpecial Weather StatementLMKOldham28 min
Apr 23, 10:12 AM CDTSevere Thunderstorm WarningLMKJefferson, Oldham18 min
Apr 23, 10:28 AM CDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby32 min
Apr 23, 10:48 AM CDTSpecial Weather StatementLMKHancock27 min
Apr 23, 11:01 AM CDTSpecial Weather StatementLMKTrimble29 min
Apr 23, 11:22 AM CDTSpecial Weather StatementLMKMeade23 min
Apr 23, 11:36 AM CDTSpecial Weather StatementLMKHarrison, Scott24 min
Apr 23, 12:18 PM CDTSpecial Weather StatementLMKOldham27 min
Apr 23, 12:28 PM CDTSpecial Weather StatementLMKTrimble32 min
Apr 23, 1:13 PM CDTSpecial Weather StatementLMKHenry, Jefferson, Oldham, Shelby, Trimble62 min
Apr 23, 1:34 PM CDTFlash Flood WarningLMKTrimble16 hr
Apr 23, 1:49 PM CDTFlash Flood WarningLMKBullitt, Henry, Jefferson, Oldham, Shelby, Spencer15 hr
Apr 23, 2:32 PM CDTRiver Flood WarningLMKBourbon31 hr
Apr 23, 2:43 PM CDTSpecial Weather StatementLMKBourbon, Harrison, Nicholas, Scott47 min
Apr 23, 2:51 PM CDTSpecial Weather StatementLMKBullitt, Spencer39 min
Apr 23, 3:17 PM CDTFlash Flood WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott, Woodford5 hr
Apr 23, 3:22 PM CDTSpecial Weather StatementLMKAnderson, Woodford23 min
Apr 23, 3:33 PM CDTSevere Thunderstorm WarningLMKAnderson, Nelson, Spencer27 min
Apr 23, 3:36 PM CDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Franklin, Harrison, Nicholas and 1 more39 min
Apr 23, 3:53 PM CDTSevere Thunderstorm WarningLMKBreckinridge37 min
Apr 23, 3:54 PM CDTSevere Thunderstorm WarningLMKAnderson, Woodford36 min
Apr 23, 4:11 PM CDTSpecial Weather StatementLMKHancock, Ohio49 min
Apr 23, 4:18 PM CDTSpecial Weather StatementLMKBreckinridge, Hardin, Meade42 min
Apr 23, 4:18 PM CDTSevere Thunderstorm WarningLMKOhio27 min
Apr 23, 4:20 PM CDTSpecial Weather StatementLMKFayette, Woodford25 min
Apr 23, 4:23 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Meade37 min
Apr 23, 4:26 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock34 min
Apr 23, 4:28 PM CDTRiver Flood WarningLMKNicholas, Robertson67 hr
Apr 23, 4:32 PM CDTTornado WarningLMKButler, Ohio43 min
Apr 23, 4:43 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio32 min
Apr 23, 4:51 PM CDTSevere Thunderstorm WarningLMKBreckinridge24 min
Apr 23, 4:52 PM CDTTornado WarningLMKButler23 min
Apr 23, 4:53 PM CDTTornado WarningLMKBullitt, Hardin, Nelson37 min
Apr 23, 4:59 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.